COOK ENDOSCOPY FUSION PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Back to Search Results |
| Model Number |
G34693 |
| Medical Device Problem Code |
Peeled/Delaminated (1454)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial reporter; occupation: unknown.Pma/510(k) #: k172288.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.Approximately 7.1cm to 27.3cm from the distal end is a section of bare core wire.Approximately 7.1cm from the distal end, the wire guide covering has folded over itself and extended beyond the distal tip of the device.The folded coating extended beyond the distal tip by approximately 16.4cm.It is unknown if any sections of coating are missing.The associated sphincterotome cutting wire securing component has moved proximal to it's intended location and had an unknown liquid near the distal tip and in the catheter.The wire guide lumen was partially utilized.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all fusion® pre-loaded with acrobat wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook fusion® pre-loaded with acrobat wire guide.The physician was having difficulty advancing the balloon inside the bile duct over the wire guide but was eventually able to advance the balloon past the cystic duct.When pulling the balloon back to sweep the duct, the black coating of the preloaded acrobat wire had peeled and was crinkled up at the ide port of quattro balloon.The physician decided to pull the wire out of endoscope and finish the balloon sweeps without a wire guide in place and was able to complete procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.